Alert archive / Montana / Snow Advisories in 2007

Snow Advisory 41, NWS Missoula, MT

December 16, 20078 counties in Montana; Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this snow advisory at Dec 16, 2007, 2:11 PM MST for 8 counties in Montana; Clearwater County, Idaho County, Idaho. It took effect at Dec 16, 2007, 8:03 PM MST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2007, 2:11 PM MST (21:11 UTC)
In effect from
Dec 16, 2007, 8:03 PM MST
Expired
Dec 17, 2007, 3:58 PM MST
In force
20 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Ravalli County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 50 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 9.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2007-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2007-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
821 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KMSO 162111
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
211 PM MST SUN DEC 16 2007

.ANOTHER PACIFIC WEATHER SYSTEM WILL BRING SNOW TO THE MOUNTAINS
OF NORTH CENTRAL IDAHO AND WESTERN MONTANA THROUGH MONDAY.

MTZ001-171100-
/O.NEW.KMSO.SN.Y.0041.071217T0900Z-071218T0000Z/
KOOTENAI/CABINET REGION-
211 PM MST SUN DEC 16 2007

...SNOW ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED BY MONDAY
AFTERNOON. LOCALLY HIGHER ACCUMULATIONS ARE POSSIBLE NEAR TROY AND
YAAK. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ004-171100-
/O.NEW.KMSO.SN.Y.0041.071217T0900Z-071218T0000Z/
LOWER CLARK FORK REGION-
211 PM MST SUN DEC 16 2007

...SNOW ADVISORY IN EFFECT FROM 2 AM TO 5 PM MST MONDAY ABOVE
4000 FEET MAINLY LOOKOUT PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 2 AM TO 5 PM
MST MONDAY. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY MONDAY
AFTERNOON. WINDS WILL INCREASE IN THE LATE MORNING RESULTING IN
LOCAL BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON. PERSONS
TRAVELING INTERSTATE 90 SHOULD EXPECT HAZARDOUS DRIVING
CONDITIONS...MAINLY FROM HAUGAN TO LOOKOUT PASS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ006-MTZ006-171100-
/O.NEW.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/
SOUTHERN CLEARWATER MOUNTAINS-BITTERROOT/SAPPHIRE MOUNTAINS-
211 PM MST SUN DEC 16 2007 /111 PM PST SUN DEC 16 2007/

...SNOW ADVISORY IN EFFECT FROM 5 AM MST /4 AM PST/ TO 5 PM MST
/4 PM PST/ MONDAY ABOVE 4000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 4000 FEET...WHICH IS IN EFFECT FROM 5 AM MST /4 AM
PST/ TO 5 PM MST /4 PM PST/ MONDAY. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO 8
INCHES ON WEST FACING SLOPES ARE EXPECTED BY MONDAY AFTERNOON.
WINDS WILL INCREASE IN THE AFTERNOON RESULTING IN LOCAL BLOWING
AND DRIFTING SNOW. PERSONS TRAVELING THE HIGHWAY 12 CORRIDOR OVER
LOLO PASS SHOULD EXPECT HAZARDOUS DRIVING CONDITIONS AT TIMES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
5 follow-up statements
000 
WWUS45 KMSO 170303
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
803 PM MST SUN DEC 16 2007

IDZ005-171200-
/O.EXA.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/
NORTHERN CLEARWATER MOUNTAINS-
703 PM PST SUN DEC 16 2007

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST MONDAY ABOVE
3000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 4 AM TO 4 PM
PST MONDAY. 

SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED BY MONDAY
AFTERNOON DOWN TO AROUND 3000 FEET...INCLUDING THE AREAS OF PIERCE
AND HEADQUARTERS. WINDS WILL INCREASE IN THE AFTERNOON RESULTING
IN LOCAL BLOWING AND DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ001-171200-
/O.CON.KMSO.SN.Y.0041.071217T0900Z-071218T0000Z/
KOOTENAI/CABINET REGION-
803 PM MST SUN DEC 16 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BY MONDAY
AFTERNOON. LOCALLY HIGHER ACCUMULATIONS ARE POSSIBLE IN THE YAAK
AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ006-171200-
/O.CON.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/
SOUTHERN CLEARWATER MOUNTAINS-
703 PM PST SUN DEC 16 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM PST MONDAY
ABOVE 3000 FEET...

A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT FROM 4 AM TO
4 PM PST MONDAY. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO
8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY MONDAY AFTERNOON
OVER NORTHERN IDAHO COUNTY. WINDS WILL INCREASE IN THE AFTERNOON
RESULTING IN LOCAL BLOWING AND DRIFTING SNOW. THIS WILL HAVE AN
IMPACT ON DRIVING CONDITIONS ON HIGHWAY 12 FROM NEAR POWELL TO
LOLO PASS. LOWER SNOW ACCUMULATION AMOUNTS ARE EXPECTED ACROSS
SOUTHERN IDAHO COUNTY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ004-171200-
/O.CON.KMSO.SN.Y.0041.071217T0900Z-071218T0000Z/
LOWER CLARK FORK REGION-
803 PM MST SUN DEC 16 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 2 AM TO 5 PM MST MONDAY
ABOVE 4000 FEET MAINLY LOOKOUT PASS...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 2 AM TO
5 PM MST MONDAY. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY MONDAY
AFTERNOON. WINDS WILL INCREASE IN THE LATE MORNING RESULTING IN
LOCAL BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON. THIS WILL
HAVE AN IMPACT ON TRAVEL ON INTERSTATE 90...MAINLY FROM HAUGAN TO
LOOKOUT PASS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-171200-
/O.CON.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
803 PM MST SUN DEC 16 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 5 AM TO 5 PM MST MONDAY
ABOVE 4000 FEET...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT FROM 5 AM TO
5 PM MST MONDAY. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO
8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY MONDAY AFTERNOON.
WINDS WILL INCREASE IN THE AFTERNOON RESULTING IN LOCAL BLOWING
AND DRIFTING SNOW. THIS WILL HAVE AN IMPACT ON TRAVEL ALONG
HIGHWAY 12 OVER LOLO PASS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 171104
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
404 AM MST MON DEC 17 2007

MTZ002-180000-
/O.EXA.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/
WEST GLACIER REGION-
404 AM MST MON DEC 17 2007

...SNOW ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON 
MAINLY MARIAS PASS...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED BY THIS
AFTERNOON...WHICH WILL HAVE AN IMPACT ON TRAVEL OVER MARIAS PASS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ001-180000-
/O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
KOOTENAI/CABINET REGION-
404 AM MST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BY THIS
AFTERNOON. LOCALLY HIGHER ACCUMULATIONS ARE POSSIBLE IN THE YAAK
AREA.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IDZ005-006-180000-
/O.CON.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
304 AM PST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
ABOVE 3000 FEET...

A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO
8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY THIS AFTERNOON
OVER NORTHERN IDAHO COUNTY. WINDS WILL INCREASE IN THE AFTERNOON
RESULTING IN LOCAL BLOWING AND DRIFTING SNOW. THIS WILL HAVE AN
IMPACT ON DRIVING CONDITIONS ON HIGHWAY 12 FROM NEAR POWELL TO
LOLO PASS. LOWER SNOW ACCUMULATION AMOUNTS ARE EXPECTED ACROSS
SOUTHERN IDAHO COUNTY.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ004-180000-
/O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
LOWER CLARK FORK REGION-
404 AM MST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
ABOVE 4000 FEET MAINLY LOOKOUT PASS...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED BY THIS 
AFTERNOON. WINDS WILL INCREASE IN THE LATE MORNING RESULTING IN
LOCAL BLOWING AND DRIFTING SNOW THROUGH THE AFTERNOON. THIS WILL
HAVE AN IMPACT ON TRAVEL ON INTERSTATE 90...MAINLY FROM HAUGAN TO
LOOKOUT PASS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MTZ006-180000-
/O.CON.KMSO.SN.Y.0041.071217T1200Z-071218T0000Z/
BITTERROOT/SAPPHIRE MOUNTAINS-
404 AM MST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
ABOVE 4000 FEET INCLUDING LOLO AND LOST TRAIL PASSES...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO
8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY THIS AFTERNOON.
WINDS WILL INCREASE IN THE AFTERNOON RESULTING IN LOCAL BLOWING
AND DRIFTING SNOW. THIS WILL HAVE AN IMPACT ALONG HIGHWAY 12 OVER LOLO
PASS AS WELL AS TRAVEL OVER LOST TRAIL PASS.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KMSO 171458
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
758 AM MST MON DEC 17 2007

MTZ001-180000-
/O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
KOOTENAI/CABINET REGION-
758 AM MST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BY THIS
AFTERNOON. LOCALLY HIGHER ACCUMULATIONS ARE POSSIBLE IN THE YAAK
AREA.

$$

IDZ005-006-180000-
/O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
658 AM PST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
ABOVE 3000 FEET...

A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO
8 INCHES ON WEST FACING SLOPES ARE EXPECTED BY THIS AFTERNOON
OVER NORTHERN IDAHO COUNTY. THIS WILL HAVE AN IMPACT ON DRIVING
CONDITIONS ON HIGHWAY 12 FROM NEAR POWELL TO LOLO PASS. LOWER SNOW
ACCUMULATION AMOUNTS ARE EXPECTED ACROSS SOUTHERN IDAHO COUNTY.

$$

MTZ002-004-006-180000-
/O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
758 AM MST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
ABOVE 4000 FEET...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO
7 INCHES ON WEST FACING SLOPES ARE EXPECTED BY THIS AFTERNOON.
THIS WILL HAVE AN IMPACT ALONG HIGHWAY 12 OVER LOLO PASS...HIGHWAY
93 OVER LOST TRAIL PASS AND HIGHWAY 2 OVER MARIAS PASS.

$$
000 
WWUS45 KMSO 172108
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
208 PM MST MON DEC 17 2007

MTZ001-180500-
/O.NEW.KMSO.WS.A.0019.071218T1200Z-071219T0600Z/
/O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
KOOTENAI/CABINET REGION-
208 PM MST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED THROUGH THIS
AFTERNOON WITH LOCALLY HIGHER ACCUMULATIONS POSSIBLE IN THE YAAK
AREA.

ANOTHER PACIFIC SYSTEM WILL BE IMPACTING THE NORTHWEST MONTANA
LATE TUESDAY AND TUESDAY NIGHT. NEW SNOW ACCUMULATIONS OF 5 TO 10
INCHES IS POSSIBLE IN ADDITION TO SNOWFALL RECEIVED TODAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

IDZ005-006-180000-
/O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
108 PM PST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
ABOVE 3000 FEET...

A SNOW ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 3 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO
8 INCHES ON WEST FACING SLOPES ARE EXPECTED THROUGH THIS AFTERNOON
OVER NORTHERN IDAHO COUNTY. THIS WILL HAVE AN IMPACT ON DRIVING
CONDITIONS ON HIGHWAY 12 FROM NEAR POWELL TO LOLO PASS. 

$$

MTZ002-004-006-180000-
/O.CON.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
208 PM MST MON DEC 17 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON
ABOVE 4000 FEET...

A SNOW ADVISORY ABOVE 4000 FEET REMAINS IN EFFECT UNTIL 5 PM MST
THIS AFTERNOON. 

SNOW ACCUMULATIONS OF 2 TO 5 INCHES...WITH LOCAL AMOUNTS UP TO
7 INCHES ON WEST FACING SLOPES ARE EXPECTED THROUGH THIS AFTERNOON.
THIS WILL HAVE AN IMPACT ALONG HIGHWAY 12 OVER LOLO PASS AND
HIGHWAY 2 OVER MARIAS PASS.

$$
000 
WWUS45 KMSO 172258
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
358 PM MST MON DEC 17 2007

MTZ001-180030-
/O.CAN.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
/O.CON.KMSO.WS.A.0019.071218T1200Z-071219T0600Z/
KOOTENAI/CABINET REGION-
358 PM MST MON DEC 17 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY EVENING...
...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE
TONIGHT THROUGH TUESDAY EVENING. 

THE WINTER WEATHER SYSTEM THAT BROUGHT MODERATE SNOWFALL AMOUNTS
TO THE MOUNTAINS HAS EXITED THE AREA. HOWEVER...LINGERING SNOW
BANDS MAY PRODUCE ADDITIONAL SNOW ACCUMULATIONS UP TO ONE INCH
THROUGH LATE THIS EVENING.

ANOTHER PACIFIC SYSTEM WILL BE IMPACTING THE NORTHWEST MONTANA
LATE TUESDAY AND TUESDAY NIGHT. NEW SNOW ACCUMULATIONS OF 5 TO
10 INCHES IS POSSIBLE IN ADDITION TO SNOWFALL RECEIVED TODAY.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

IDZ005-006-MTZ002-004-006-180000-
/O.CAN.KMSO.SN.Y.0041.000000T0000Z-071218T0000Z/
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WEST GLACIER REGION-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
358 PM MST MON DEC 17 2007 /258 PM PST MON DEC 17 2007/

...SNOW ADVISORY IS CANCELLED ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE SNOW
ADVISORY. 

THE WINTER WEATHER SYSTEM THAT BROUGHT MODERATE SNOWFALL AMOUNTS
TO THE MOUNTAINS HAS EXITED THE AREA. HOWEVER...LINGERING SNOW
BANDS MAY PRODUCE ADDITIONAL SNOW ACCUMULATIONS UP TO ONE INCH
THROUGH LATE THIS EVENING.

$$

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Dec 16, 9:32 AM MST, 4 hours 39 minutes earlier.

Area forecast discussion, Dec 16, 9:32 AM MST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
932 AM MST SUN DEC 16 2007

.UPDATE...ADJUSTED SKY FOR CLEARING TAKING PLACE THIS MORNING AND
TEMPERATURES UP WHERE TEMPERATURES ALREADY REACHED FORECAST HIGHS.

&&

.DISCUSSION...CLEARING FROM THE CLEARWATER MOUNTAINS OF IDAHO
THROUGH MISSOULA AND BUTTE THIS HOUR WILL ONLY LAST THROUGH THE
REMAINDER OF THE MORNING INTO EARLY AFTERNOON. THEN MID AND HIGH
CLOUDS AHEAD OF NEXT PACIFIC SYSTEM WILL MOVE INTO THE INTER
MOUNTAIN WEST LATER THIS AFTERNOON AND EVENING. LOW CLOUDS KEPT
TEMPERATURES QUITE MILD OVERNIGHT SO MANY LOCATIONS FROM THE
BITTERROOT VALLEY NORTH HAD ALREADY ACHIEVED OR SURPASSED THEIR
PREVIOUSLY FORECAST HIGH. ADJUSTED TEMPERATURES UP ANOTHER DEGREE
OR TWO IN THESE LOCATIONS...ESPECIALLY MISSOULA/BITTERROOT VALLEYS
WHERE SUNSHINE WILL BE PREVALENT THROUGH EARLY AFTERNOON. STILL
HAVE SOME LINGERING FLURRIES OVER THE PARK THIS MORNING...BUT
THESE WILL DISSIPATE AS THE CLOUDS LIFT. SOME LIGHT SNOW IS
EXPECTED THIS AFTERNOON OVER THE KOOTENAI/CABINET REGION AS SOME
LIFT AHEAD OF NEXT SYSTEM MOVES IN. THIS WAS ALREADY IN THE
FORECAST...ONLY MODIFIED LOCATION SLIGHTLY.

LATE TONIGHT THROUGH MONDAY THE NEXT PACIFIC SYSTEM WILL SWING
THROUGH THE INTER MOUNTAIN WEST. STRONG MID LEVEL FLOW WITH THIS
SYSTEM WILL KEEP MANY VALLEYS FROM SEEING MUCH PRECIPITATION. THE
PASSES ALONG THE MONTANA AND IDAHO BORDER MAY SEE ADVISORY LEVEL
ACCUMULATION. WILL MAKE FINAL DECISION WITH AFTERNOON PACKAGE.

&&

.AVIATION...LOW CLOUDS WILL CONTINUE TO IMPACT LEMHI COUNTY AND
NORTHWEST MONTANA THROUGH THE MORNING...MAINLY IMPACTING KSMN AND
KGPI. MID AND HIGH LEVEL CLOUDS WILL MOVE IN LATE TODAY HELPING TO
ERODE THIS LOWER DECK. NEXT PACIFIC SYSTEM WILL MOVE INTO NORTH
CENTRAL IDAHO AND NORTHWEST MONTANA OVERNIGHT OBSCURING MOUNTAINS
AND PASSES BY MORNING FROM LOWER CEILINGS AND PRECIPITATION.

&&

.PREV DISCUSSION... /ISSUED 610 AM MST SUN DEC 16 2007/

UPDATE...TEMPERATURES ARE RIGHT AROUND THE ORIGINAL FORECASTED
HIGHS. CLOUDS REMAINING IN PLACE HAVE PREVENTED LOWER EARLY
MORNING TEMPS. THESE CLOUDS ARENT GOING AWAY ANYTIME SOON SO
UPDATES HAVE BEEN MADE TO TODAYS SKY COVER AND A BOOST IN HIGH
TEMPERATURES FORECAST AREA WIDE.

AVIATION...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION
TODAY CAUSING A DECREASE IN SNOW...BUT A FEW SHOWERS COULD LINGER
IN NORTHWEST MONTANA MOUNTAINS. ANOTHER SYSTEM WILL MAKE ITS WAY
INTO THE NORTHERN ROCKIES SUNDAY NIGHT. LOW CEILINGS AND REDUCED
VISIBILITIES ARE EXPECT BY MONDAY MORNING.

PREV DISCUSSION... /ISSUED 343 AM MST SUN DEC 16 2007/

DISCUSSION...ACCUMULATING SNOWS EXPECTED OVER THE MOUNTAINS IN
THE NORTHERN ROCKIES LATE SUNDAY NIGHT INTO MONDAY MORNING.
MOUNTAIN PASSES...ESPECIALLY LOOKOUT AND LOLO PASSES...WILL BE
THE MAIN IMPACT DURING THIS TIME FRAME.

WEAK RIDGE WILL DEVELOP THIS MORNING AND PRODUCE A MAINLY DRY DAY
EXCEPT FOR SOME MOUNTAIN SNOW SHOWERS.

THE NEXT IN A SERIES OF WEATHER DISTURBANCES WILL BEGIN ITS PUSH
THROUGH THE NORTHERN ROCKIES AFTER MIDNIGHT TONIGHT AND LAST
THROUGH MONDAY. TWO IMPACTS ARE EXPECTED. THE FIRST WILL BE AN
INCREASE IN SOUTHERLY WINDS LATE TONIGHT THROUGH MONDAY MORNING IN
THE CAMAS PRAIRIE. THE SECOND IS MOUNTAIN SNOWS.

THERE ARE SOME MODEL DIFFERENCES WITH THE TIMING OF THIS SYSTEM
PRODUCING SOME UNCERTAINTY WITH THE WINTER IMPACTS. THE GFS IS THE
FAVORED MODEL SOLUTION AS THE NAM APPEARS TO BE TOO SLOW. WITH
THIS UNCERTAINTY OF TIMING AND AMOUNTS A HAZARDOUS WEATHER OUTLOOK
WILL CONTINUE. CURRENTLY IT LOOKS LIKE THE TIME FRAME FOR MOST
MOUNTAIN SNOWFALL WILL BE LATE SUNDAY NIGHT AND MONDAY MORNING
WHERE MODELS INDICATE THE BEST MOISTURE AND A BRIEF PERIOD OF
FAVORED ISENTROPIC LIFT AND INCREASING OROGRAPHIC LIFT. THIS WILL
BE MAINLY A MOUNTAIN EVENT WITH TOO MUCH DOWNSLOPING FROM WEST TO
SOUTHWESTERLY FLOW FOR ANY SIGNIFICANT VALLEY SNOWS. EXPECT VALLEYS
TO HAVE MAINLY SNOW SHOWERS ON MONDAY WITH LITTLE ACCUMULATIONS.

THE NORTHERN ROCKIES WILL HAVE A MOMENTARY RESPITE FROM THE
WEATHER ON MONDAY NIGHT BEFORE THE NEXT SYSTEM. ANOTHER STRONG
DISTURBANCE WILL MAKE ITS WAY THROUGH THE REGION ON
TUESDAY...WHICH COULD BRING SIGNIFICANT SNOW TO THE MOUNTAINS
AGAIN. A WARMER AIRMASS APPEARS TO ACCOMPANY THIS SYSTEM...SO
TEMPERATURES COULD BE ABOVE SEASON NORMALS ON TUESDAY. THE MODELS
ARE STILL INDICATING AN ACTIVE WEATHER PATTERN FOR WESTERN MONTANA
AND NORTH CENTRAL IDAHO UNTIL THE END OF THE WEEK. THE TIMING AND
STRENGTH OF SYSTEMS ARE STILL UNCERTAIN...SO HAVE KEPT THE CHANCE OF
PRECIPITATION ABOVE CLIMATOLOGY. TEMPERATURES DURING THIS TIME
FRAME APPEAR TO BE NEAR NORMAL. BOTH THE GFS AND ECMWF ARE
INDICATING A RIDGE BUILDING OVER THE REGION ON FRIDAY AND INTO THE
WEEKEND.

AVIATION...A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION
TODAY CAUSING A DECREASE IN SNOW...BUT A FEW SHOWERS COULD LINGER
IN NORTHWEST MONTANA MOUNTAINS. ANOTHER SYSTEM WILL MAKE ITS WAY
INTO THE NORTHERN ROCKIES SUNDAY NIGHT. LOW CEILINGS AND REDUCED
VISIBILITIES ARE EXPECT BY MONDAY MORNING.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...MEAD
PREVIOUS DISCUSSION....RPN/SMITH
AVIATION...FOSTER
Hazardous weather outlook, Dec 16, 3:53 AM MST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
353 AM MST SUN DEC 16 2007

IDZ005-006-MTZ001-002-004-006-043-162300-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
KOOTENAI/CABINET REGION-WEST GLACIER REGION-
LOWER CLARK FORK REGION-BITTERROOT/SAPPHIRE MOUNTAINS-
POTOMAC/SEELEY LAKE REGION-
353 AM MST SUN DEC 16 2007 /253 AM PST SUN DEC 16 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY

ISOLATED MOUNTAIN SNOW SHOWERS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH SATURDAY

LATE SUNDAY NIGHT THROUGH MONDAY ANOTHER PACIFIC SYSTEM WILL MOVE
THROUGH THE INTERMOUNTAIN WEST. MODERATE TO LOCALLY HEAVY SNOW
ACCUMULATIONS ARE POSSIBLE IN MANY MOUNTAIN LOCATIONS FROM THIS
SYSTEM. TRAVEL OVER THE MOUNTAIN PASSES COULD BECOME DIFFICULT. AN
INCREASED PRESSURE GRADIENT WILL ALSO RESULT IN BREEZY WINDS FOR
LOCAL BLOWING AND DRIFTING SNOW. MANY NORTH TO SOUTH ORIENTED
VALLEYS ARE ONCE AGAIN EXPECTED TO BE SHADOWED...BUT SCATTERED
SNOW SHOWERS ARE EXPECTED.

A STRONG UPPER LEVEL TROUGH WILL BRING SIGNIFICANT SNOW AND
BREEZY WINDS TUESDAY THROUGH WEDNESDAY NIGHT. THIS MAY MAKE FOR
DANGEROUS TRAVEL CONDITIONS PARTICULARLY OVER MOUNTAIN PASSES.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

IDZ007-008-162300-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
253 AM PST SUN DEC 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO.

.DAY ONE...TODAY

AN INCREASED PRESSURE GRADIENT FROM AN APPROACHING PACIFIC SYSTEM
WILL ONCE AGAIN INCREASE WINDS ACROSS THE LOWER HELLS CANYON
THROUGH THE CAMAS PRAIRIE THIS AFTERNOON THROUGH MONDAY MORNING.
AT THIS TIME THE SPEEDS LOOK BELOW ANY ADVISORY LEVELS...HOWEVER
SOME DRIFTING AND BLOWING SNOW MAY BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TONIGHT THROUGH SATURDAY

STRONG SURFACE GRADIENT EXPECTED TUESDAY AHEAD OF AN APPROACHING
COLD FRONT. THIS WILL BRING STRONG WINDS TO THE CAMAS PRAIRIE AND
SALMON RIVER BASIN. WINDS ALONG WITH FALLING SNOW MAY REDUCE
VISIBILITIES AND CREATE HAZARDOUS TRAVEL CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.